Alert archive / Kansas / River Flood Warnings in 2008

River Flood Warning 37, NWS Wichita, KS

June 9, 2008Wilson County, Kansas

NWS Wichita, KS issued this river flood warning at Jun 9, 2008, 8:30 AM CDT for Wilson County, Kansas. It took effect at Jun 9, 2008, 6:03 PM CDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jun 9, 2008, 8:30 AM CDT (13:30 UTC)
In effect from
Jun 9, 2008, 6:03 PM CDT
Expired
Jun 9, 2008, 8:40 PM CDT
In force
3 hr
Issued by
NWS Wichita, KS
Flood severity
Minor

County Wilson County, KS

The radar

The Wichita radar (KICT), 150 km from the middle of the area, began a volume at 13:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Verdigris River at Altoona (ATOK1).

Action stage
15 ft
Minor stage
19 ft
Moderate stage
21 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07166500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KICT 091330
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
830 AM CDT MON JUN 09 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVER IN KANSAS... 

  VERDIGRIS RIVER AT ALTOONA AFFECTING WILSON COUNTY.
  VERDIGRIS RIVER AT INDEPENDENCE AFFECTING MONTGOMERY AND WILSON 
  COUNTIES.

SAFETY MESSAGE...NEVER DRIVE THROUGH FLOODED AREAS OR GO AROUND 
BARRICADES.

KSC205-100130-
/O.NEW.KICT.FL.W.0037.080609T2130Z-080610T1939Z/
/ATOK1.1.ER.080609T2130Z.080610T0000Z.080610T0739Z.NO/
830 AM CDT MON JUN 09 2008

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A 
* FLOOD WARNING FOR 
  THE VERDIGRIS RIVER AT ALTOONA.
* FROM THIS AFTERNOON TO TUESDAY AFTERNOON...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  7:45 AM MONDAY THE STAGE WAS 13.2 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 19.0 FEET. 
* FORECAST...FLOOD STAGE WILL BE REACHED BY LATE THIS AFTERNOON. THE 
  RIVER WILL CREST NEAR 20.0 FEET BY THIS EVENING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY EARLY TUESDAY MORNING.
* IMPACT...AT 21.0 FEET...FLOOD WATERS BEGIN TO THREATEN OUTLINING 
  FACILITIES OF THE CITYS WATER PLANT.

&&


                  FLD    OBSERVED           FORECAST 7 AM
LOCATION          STG    STG  DAY TIME    TUE    WED    THU
  ALTOONA         19.0  13.2 MON 08 AM   16.9    7.6    5.7

$$

KSC125-205-100129-
/O.NEW.KICT.FL.W.0038.080610T0253Z-080611T1807Z/
/IDPK1.1.ER.080610T0253Z.080610T1800Z.080611T0607Z.NO/
830 AM CDT MON JUN 09 2008

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A 
* FLOOD WARNING FOR 
  THE VERDIGRIS RIVER AT INDEPENDENCE.
* FROM THIS EVENING TO WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  8:00 AM MONDAY THE STAGE WAS 21.1 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 30.0 FEET. 
* FORECAST...FLOOD STAGE WILL BE REACHED BY TONIGHT. THE RIVER WILL 
  CREST NEAR 35.7 FEET BY EARLY TUESDAY AFTERNOON. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY EARLY WEDNESDAY MORNING.
* IMPACT...AT 36.0 FEET...SOME FLOODING OF LOW LYING AREAS AND BOTTOM 
  LAND CAN BE EXPECTED.

&&


                  FLD    OBSERVED           FORECAST 7 AM
LOCATION          STG    STG  DAY TIME    TUE    WED    THU
  INDEPENDENCE    30.0  21.1 MON 08 AM   33.6   25.0   14.4

$$
3 follow-up statements
000 
WGUS83 KICT 091749
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
1249 PM CDT MON JUN 09 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
 
  NEOSHO RIVER NEAR CHANUTE AFFECTING ALLEN AND NEOSHO COUNTIES.
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...

  NEOSHO RIVER NEAR ERIE AFFECTING NEOSHO COUNTY.
  NEOSHO RIVER NEAR PARSONS AFFECTING LABETTE AND NEOSHO COUNTIES.
  NEOSHO RIVER NEAR OSWEGO AFFECTING LABETTE COUNTY.
  VERDIGRIS RIVER AT ALTOONA AFFECTING WILSON COUNTY.
  VERDIGRIS RIVER AT INDEPENDENCE AFFECTING MONTGOMERY AND WILSON 
  COUNTIES.

SAFETY MESSAGE...NEVER DRIVE THROUGH FLOODED AREAS OR GO AROUND 
BARRICADES.

KSC001-133-100549-
/O.EXT.KICT.FL.W.0039.080609T2230Z-080611T0931Z/
/CNUK1.1.ER.080609T2230Z.080610T0600Z.080610T2131Z.NO/
1249 PM CDT MON JUN 09 2008

THE FLOOD WARNING CONTINUES FOR
  THE NEOSHO RIVER NEAR CHANUTE.
* FROM THIS AFTERNOON TO LATE TUESDAY NIGHT...OR UNTIL THE WARNING IS
  CANCELLED.
* AT 12:00 PM MONDAY THE STAGE WAS 20.6 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 23.0 FEET. 
* FORECAST...FLOOD STAGE WILL BE REACHED BY LATE THIS AFTERNOON. THE 
  RIVER WILL CREST NEAR 25.4 FEET BY EARLY TUESDAY MORNING. THE RIVER
  WILL FALL BELOW FLOOD STAGE BY TUESDAY AFTERNOON.
* IMPACT...AT 25.5 FEET...FLOODING OCCURS ALONG 800 STREET FROM 
  PATROLIA DOWN TO CHANUTE. ALSO 3/4 OF A MILE EAST OF CHANUTE...DUMP
  ROAD FLOODS.

&&
 
                     FLD  OBSERVED          FORECAST 7 AM
LOCATION             STG  STG  DAY TIME     TUE    WED    THU

NEOSHO RIVER
  CHANUTE            23.0  20.6  MON 12 PM    25.2   19.0   14.8

$$

KSC133-100548-
/O.CON.KICT.FL.W.0040.000000T0000Z-080612T0000Z/
/EREK1.1.ER.000000T0000Z.080610T1200Z.080611T0600Z.NO/
1249 PM CDT MON JUN 09 2008

THE FLOOD WARNING CONTINUES FOR
  THE NEOSHO RIVER NEAR ERIE.
* UNTIL WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* THERE IS NO CURRENT OBSERVED DATA.
* FLOOD STAGE IS 29.0 FEET. 
* FORECAST...FLOOD STAGE WILL BE REACHED BY NOON TODAY. THE 
  RIVER WILL CREST NEAR 31.8 FEET BY TUESDAY MORNING. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY MIDNIGHT TUESDAY.
* IMPACT...AT 33.0 FEET...190TH ROAD WEST OF BIG CREEK BECOMES 
  FLOODED.

&&
 
                     FLD  OBSERVED          FORECAST 7 AM
LOCATION             STG  STG  DAY TIME     TUE    WED    THU

NEOSHO RIVER
  ERIE               29.0                   31.8   26.6   19.0

$$

KSC099-133-100548-
/O.CON.KICT.FL.W.0041.080609T2123Z-080612T2204Z/
/PPFK1.2.ER.080609T2123Z.080610T1800Z.080612T1004Z.NO/
1249 PM CDT MON JUN 09 2008

THE FLOOD WARNING CONTINUES FOR
  THE NEOSHO RIVER NEAR PARSONS.
* FROM THIS AFTERNOON TO THURSDAY AFTERNOON...OR UNTIL THE WARNING IS
  CANCELLED.
* AT 12:00 PM MONDAY THE STAGE WAS 18.7 FEET. 
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET. 
* FORECAST...FLOOD STAGE WILL BE REACHED BY LATE THIS AFTERNOON. THE 
  RIVER WILL CREST NEAR 26.6 FEET BY EARLY TUESDAY AFTERNOON. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY MORNING.
* IMPACT...AT 23.0 FEET...FLOOD WATERS SPREAD OVER FIELDS TO A 
  DISTANCE OF 1 AND ONE FOURTH MILES. SEVERAL COUNTY ROADS...MAINLY 
  ALONG THE LEFT BANK ARE INUNDATED. SEVERAL RESIDENTS WHICH LIVE 
  ALONG THE RIGHT BANK IN THE VICINITY OF HIGHWAY 400 MAY EXPERIENCE 
  WATER ENTERING THEIR HOMES AT BASEMENT LEVELS.

&&
 
                     FLD  OBSERVED          FORECAST 7 AM
LOCATION             STG  STG  DAY TIME     TUE    WED    THU

NEOSHO RIVER
  PARSONS            21.0  18.7  MON 12 PM    26.5   25.2   20.2

$$

KSC099-100548-
/O.CON.KICT.FL.W.0042.080610T0940Z-080613T1341Z/
/OSWK1.2.ER.080610T0940Z.080611T0600Z.080612T1941Z.NO/
1249 PM CDT MON JUN 09 2008

THE FLOOD WARNING CONTINUES FOR
  THE NEOSHO RIVER NEAR OSWEGO.
* FROM LATE TONIGHT TO FRIDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  7:00 AM MONDAY THE STAGE WAS 10.1 FEET. 
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET. 
* FORECAST...FLOOD STAGE WILL BE REACHED BY EARLY TUESDAY MORNING. 
  THE RIVER WILL CREST NEAR 21.6 FEET BY EARLY WEDNESDAY MORNING. THE
  RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY EARLY AFTERNOON.
* IMPACT...AT 21.0 FEET...XAVIER ROAD LEADING NORTH FROM THE RIVER 
  GAGE BRIDGE FLOODS. ALSO 13000 ROAD NEXT TO THE LEFT RIVER BANK 
  BECOMES AFFECTED BY FLOOD WATERS.

&&
 
                     FLD  OBSERVED          FORECAST 7 AM
LOCATION             STG  STG  DAY TIME     TUE    WED    THU

NEOSHO RIVER
  OSWEGO             17.0  10.1  MON 7 AM     18.4   21.3   19.1

$$

KSC205-100548-
/O.CON.KICT.FL.W.0037.080609T2130Z-080610T1939Z/
/ATOK1.1.ER.080609T2130Z.080610T0000Z.080610T0739Z.NO/
1249 PM CDT MON JUN 09 2008

THE FLOOD WARNING CONTINUES FOR
  THE VERDIGRIS RIVER AT ALTOONA.
* FROM THIS AFTERNOON TO TUESDAY AFTERNOON...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 11:45 AM MONDAY THE STAGE WAS 16.8 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 19.0 FEET. 
* FORECAST...FLOOD STAGE WILL BE REACHED BY LATE THIS AFTERNOON. THE 
  RIVER WILL CREST NEAR 20.0 FEET BY THIS EVENING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY EARLY TUESDAY MORNING.
* IMPACT...AT 21.0 FEET...FLOOD WATERS BEGIN TO THREATEN OUTLINING 
  FACILITIES OF THE CITYS WATER PLANT.

&&
 
                     FLD  OBSERVED          FORECAST 7 AM
LOCATION             STG  STG  DAY TIME     TUE    WED    THU

VERDIGRIS RIVER
  ALTOONA            19.0  16.8  MON 12 PM    16.9    7.6    5.7

$$

KSC125-205-100548-
/O.CON.KICT.FL.W.0038.080610T0253Z-080611T1807Z/
/IDPK1.1.ER.080610T0253Z.080610T1800Z.080611T0607Z.NO/
1249 PM CDT MON JUN 09 2008

THE FLOOD WARNING CONTINUES FOR
  THE VERDIGRIS RIVER AT INDEPENDENCE.
* FROM THIS EVENING TO WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 12:00 PM MONDAY THE STAGE WAS 27.1 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 30.0 FEET. 
* FORECAST...FLOOD STAGE WILL BE REACHED BY TONIGHT. THE RIVER WILL 
  CREST NEAR 35.7 FEET BY EARLY TUESDAY AFTERNOON. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY EARLY WEDNESDAY MORNING.
* IMPACT...AT 36.0 FEET...SOME FLOODING OF LOW LYING AREAS AND BOTTOM 
  LAND CAN BE EXPECTED.

&&
 
                     FLD  OBSERVED          FORECAST 7 AM
LOCATION             STG  STG  DAY TIME     TUE    WED    THU

VERDIGRIS RIVER
  INDEPENDENCE       30.0  27.1  MON 12 PM    33.6   25.0   14.4

$$
000 
WGUS83 KICT 091955
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
255 PM CDT MON JUN 09 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
 
  VERDIGRIS RIVER AT ALTOONA AFFECTING WILSON COUNTY.
  VERDIGRIS RIVER AT INDEPENDENCE AFFECTING MONTGOMERY AND WILSON 
  COUNTIES.

SAFETY MESSAGE...NEVER DRIVE THROUGH FLOODED AREAS OR GO AROUND 
BARRICADES.

KSC205-100755-
/O.EXT.KICT.FL.W.0037.080609T2303Z-080610T1900Z/
/ATOK1.1.ER.080609T2303Z.080610T0000Z.080610T0700Z.NO/
255 PM CDT MON JUN 09 2008

THE FLOOD WARNING CONTINUES FOR
  THE VERDIGRIS RIVER AT ALTOONA.
* FROM THIS EVENING TO TUESDAY AFTERNOON...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  2:45 PM MONDAY THE STAGE WAS 17.6 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 19.0 FEET. 
* FORECAST...FLOOD STAGE WILL BE REACHED BY THIS EVENING. THE RIVER 
  WILL CREST NEAR 19.4 FEET BY THIS EVENING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY EARLY TUESDAY MORNING.
* IMPACT...AT 19.0 FEET...FLOODING OF AGRICULTURAL FIELDS AND GRAVEL 
  ROAD NEAR THE GAGE SITE OFF OF HIGHWAY 47 OCCURS.

&&
 
                     FLD  OBSERVED          FORECAST 7 AM
LOCATION             STG  STG  DAY TIME     TUE    WED    THU

VERDIGRIS RIVER
  ALTOONA            19.0  17.6  MON 3 PM     17.0    7.0    8.9

$$

KSC125-205-100755-
/O.EXT.KICT.FL.W.0038.080609T2034Z-080611T1355Z/
/IDPK1.1.ER.080609T2034Z.080610T1200Z.080611T0155Z.NO/
255 PM CDT MON JUN 09 2008

THE FLOOD WARNING CONTINUES FOR
  THE VERDIGRIS RIVER AT INDEPENDENCE.
* UNTIL WEDNESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  2:00 PM MONDAY THE STAGE WAS 29.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 30.0 FEET. 
* FORECAST...FLOOD STAGE WILL BE REACHED BY LATE THIS AFTERNOON. THE 
  RIVER WILL CREST NEAR 33.3 FEET BY TUESDAY MORNING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY TUESDAY EVENING.
* IMPACT...AT 36.0 FEET...SOME FLOODING OF LOW LYING AREAS AND BOTTOM 
  LAND CAN BE EXPECTED.

&&
 
                     FLD  OBSERVED          FORECAST 7 AM
LOCATION             STG  STG  DAY TIME     TUE    WED    THU

VERDIGRIS RIVER
  INDEPENDENCE       30.0  29.0  MON 2 PM     33.3   25.5   22.9

$$
000 
WGUS83 KICT 100140
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
840 PM CDT MON JUN 09 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN 
KANSAS...
 
  VERDIGRIS RIVER AT ALTOONA AFFECTING WILSON COUNTY.

SAFETY MESSAGE...NEVER DRIVE THROUGH FLOODED AREAS OR GO AROUND 
BARRICADES.

KSC205-100210-
/O.CAN.KICT.FL.W.0037.000000T0000Z-080610T1900Z/
/ATOK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
840 PM CDT MON JUN 09 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE VERDIGRIS RIVER AT ALTOONA.
* AT  7:45 PM MONDAY THE STAGE WAS 18.0 FEET. 
* FLOOD STAGE IS 19.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 18.2 FEET 
  EARLY TUESDAY MORNING.
* IMPACT...AT 19.0 FEET...FLOODING OF AGRICULTURAL FIELDS AND GRAVEL 
  ROAD NEAR THE GAGE SITE OFF OF HIGHWAY 47 OCCURS.

&&
 
                     FLD  OBSERVED          FORECAST 7 AM
LOCATION             STG  STG  DAY TIME     TUE    WED    THU

VERDIGRIS RIVER
  ALTOONA            19.0  18.0  MON 8 PM   16.5   7.7    8.9 

$$
LFW

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Jun 9, 6:55 AM CDT, 1 hour 35 minutes earlier.

Area forecast discussion, Jun 9, 6:55 AM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
655 AM CDT MON JUN 9 2008

.UPDATE...

.AVIATION...
12Z TAF ISSUANCE: KRSL/KSLN/KHUT/KICT/KCNU
WIDESPREAD RA/TSRA TO PERSIST OVER PRIMARILY KCNU TIL 15Z DURING
WHICH TIME LOCALIZED 3SM VSBYS ARE LIKELY. CIGS & VSBYS TO IMPROVE
RAPIDLY WITH VFR CATEGORIES ANTICIPATED FROM 15Z ONWARD. CLEAR
SKIES & LIGHT WIND COMBINED WITH SOAKED GROUNDS WILL PROMOTE LIGHT
FOG DEVELOPMENT AT KCNU TOWARD END OF 12Z TAF CYCLE. NO AVIATION
CONCERNS ARE/WILL BE PRESENT AT THE REMAINING TERMINALS.

&&

.PREV DISCUSSION... /ISSUED 321 AM CDT MON JUN 9 2008/

DISCUSSION...
FORECAST CHALLENGES/CONCERNS/HIGHLIGHTS WILL FOCUS ON
RAIN/THUNDERSTORM CHANCES THIS MORNING-TODAY...THUNDERSTORM CHANCES
TUESDAY NIGHT...THEN AGAIN WEDNESDAY NIGHT THROUGH THURSDAY...AND
POSSIBLY BEYOND.

SHOWERS/THUNDERSTORMS CONTINUE TO FESTER ACROSS THE AREA EARLY THIS
MORNING...BEING AIDED BY RIGHT-REAR QUAD OF UPPER JET AHEAD OF
POTENT SHORTWAVE TROUGH...AND 850-700MB ISENTROPIC ASCENT/MOISTURE
TRANSPORT. BEST MOISTURE TRANSPORT/ISENTROPIC ASCENT WILL FOCUS
ACROSS PORTIONS OF SOUTH-CENTRAL AND ESPECIALLY SOUTHEAST KANSAS
THIS MORNING...SO CONTINUED FLASH FLOOD WATCH THERE UNTIL 1PM.
THINKING GOOD MAJORITY OF PRECIPITATION WILL SHIFT SOUTHEAST OF THE
AREA BY THEN. ZONE OF 700MB FRONTOGENESIS AHEAD OF APPROACHING
SHORTWAVE WILL LIKELY AID IN SCATTERED SHOWER/THUNDERSTORM ACTIVITY
FOR A TIME THIS MORNING FARTHER NORTH/NORTHWEST. FOR ALL AREAS...NOT
ANTICIPATING SEVERE STORMS...AS AIRMASS HAS BEEN WORKED OVER PRETTY
GOOD. THIS AFTERNOON...MODELS DEPICT A WEAK CONVERGENCE ZONE MOVING
INTO CENTRAL KS FROM THE NORTHWEST. AMPLE SUNSHINE...RESIDUAL
LOW-LEVEL MOISTURE AND STEEP LAPSE RATES OWING TO COLD AIR ALOFT
UNDERNEATH SHORTWAVE TROUGH...MAY RESULT IN A FEW THUNDERSTORMS THIS
AFTERNOON ACROSS CENTRAL KANSAS. NOT ANTICIPATING SEVERE WEATHER DUE
TO LIMITED INSTABILITY AND CONVERGENCE...BUT ACTIVITY COULD PRODUCE
GUSTY WINDS AND SMALL HAIL.

COULD SEE SOME PATCHY FOG TONIGHT OVER SOUTHEAST KANSAS...DUE TO
RADIATIONAL COOLING...LIGHT WINDS AND RESIDUAL LOW-LEVEL MOISTURE.
NOT ANTICIPATING WIDESPREAD DENSE FOG.

DESPITE RAPID MOISTURE RETURN...REMOVED POPS FOR TUESDAY DUE TO
LARGE CAP AND POOR LIFT TO FORCE PARCELS THROUGH THE CAP.
HOWEVER...800-700MB WARM/MOIST ADVECTION WILL INCREASE TUESDAY
NIGHT...ON EDGE OF ADVANCING ELEVATED MIXED LAYER/CAP...AS POTENT
WESTERN CONUS TROUGH CONTINUES TO DIG SOUTHEAST. SO THINKING A FEW
STORMS MAY FORM OVER CENTRAL KANSAS TUESDAY NIGHT.

REMOVED POPS FOR WEDNESDAY TOO...AS DRYLINE SHOULD REMAIN TO THE
WEST OF THE FORECAST AREA...LEAVING A CAPPED WARM-SECTOR AIRMASS
EAST OF THE DRYLINE. HOWEVER...STRENGTHENING LOW-PRESSURE ACROSS THE
HIGH PLAINS IN RESPONSE TO THE APPROACHING WESTERN CONUS TROUGH WILL
LIKELY RESULT IN NEAR WIND ADVISORY CRITERIA WINDS WEDNESDAY.

LIKELY THE BEST CHANCE FOR THUNDERSTORMS/SEVERE WEATHER/HEAVY
RAINFALL WILL ARRIVE FOR WEDNESDAY NIGHT THROUGH POSSIBLY FRIDAY.
DESPITE SOME DIFFERENCES BETWEEN THE GFS AND ECMWF REGARDING
TIMING...STRENGTH...PLACEMENT AND AMPLITUDE...BOTH MODELS PROGRESS A
RATHER SIGNIFICANT MID/UPPER TROUGH ACROSS THE NORTHERN/CENTRAL
PLAINS...ALONG WITH AN ASSOCIATED COLD FRONT DURING THIS TIME. AMPLE
FORCING...INSTABILITY AND DEEP LAYER SHEAR WOULD SUGGEST SEVERE
STORMS...ESPECIALLY WEDNESDAY NIGHT AND THURSDAY. AS IS OFTEN THE
CASE DURING THE SUMMER MONTHS ACROSS THE CENTRAL PLAINS...DUE TO
UPPER FORCING MOSTLY REMAINING NORTH OF THE AREA...THIS FRONT MAY
TEND TO STALL OUT SOMEWHERE ACROSS THE AREA THURSDAY
NIGHT/FRIDAY...WHICH WOULD ENHANCE THE HEAVY RAINFALL AND FLOODING
THREAT. STAY TUNED.

KLEINSASSER

AVIATION...
06Z TAF ISSUANCE: KRSL/KSLN/KHUT/KICT/KCNU
NUMEROUS TSRA TO PERSIST ACROSS SRN KS...PRIMARILY KICT & KCNU...
WHERE LOCALIZED VSBYS 3SM (+)TSRA & CIGS OVC025CB ARE LIKELY TIL
14-15Z. CIGS & VSBYS IMPROVE RAPIDLY THEREAFTER WITH ALTOCUMULUS
DEBRIS FROM OVERNIGHT CONVECTION ANTICIPATED.

EPS

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    78  56  86  72 /  30   0  10  20
HUTCHINSON      80  56  87  72 /  20   0  10  20
NEWTON          78  55  85  71 /  20   0  10  20
ELDORADO        77  56  84  71 /  40   0  10  10
WINFIELD-KWLD   77  56  85  71 /  80   0  10  10
RUSSELL         83  55  89  71 /  20   0  10  20
GREAT BEND      82  56  89  72 /  20   0  10  20
SALINA          81  56  86  72 /  20   0  10  20
MCPHERSON       80  56  86  72 /  10   0  10  20
COFFEYVILLE     74  56  85  71 /  90  10  10  10
CHANUTE         75  56  84  71 /  80  10  10  10
IOLA            75  57  84  71 /  70   0  10  10
PARSONS-KPPF    75  56  84  71 /  90  10  10  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR KSZ071-072-
093>096-098>100.

&&
Hazardous weather outlook, Jun 9, 4:25 AM CDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
425 AM CDT MON JUN 9 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-100930-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
425 AM CDT MON JUN 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

AREAS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS MAINLY
SOUTHEAST KANSAS INTO THE AFTERNOON HOURS. SEVERE WEATHER IS NOT
ANTICIPATED...BUT ADDITIONAL HEAVY RAINFALL AND LOCALIZED FLOODING
MAY OCCUR. PLEASE REFER TO THE LATEST FLASH FLOOD WATCH FOR
DETAILS.

AN ISOLATED THUNDERSTORM OR TWO WILL BE POSSIBLE ACROSS CENTRAL
KANSAS THIS AFTERNOON THROUGH MID EVENING...AS A WEAK FRONTAL
BOUNDARY APPROACHES FROM THE NORTHWEST. ANYTHING THAT DEVELOPS
WILL HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS AND SMALL HAIL.

PATCHY FOG WILL BE POSSIBLE TONIGHT ACROSS SOUTHEAST KANSAS...DUE
TO CLEAR SKIES...LIGHT WINDS AND RECENT RAINFALL. WIDESPREAD DENSE
FOG IS NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A FEW STRONG STORMS WILL BE POSSIBLE GENERALLY NORTHWEST OF THE
KANSAS TURNPIKE ON TUESDAY NIGHT...AS RELATIVELY WARM AND MOIST
AIR SURGES NORTHEAST OVER THE AREA. THE STRONGEST ACTIVITY WILL BE
CAPABLE OF DIME SIZE HAIL AND GUSTY WINDS.

MORE THUNDERSTORMS ARE FORECAST FOR MOST AREAS FROM WEDNESDAY
NIGHT THROUGH THURSDAY NIGHT...AND POSSIBLY INTO THE WEEKEND...AS
AN UPPER LEVEL DISTURBANCE AND ASSOCIATED COLD FRONT APPROACH FROM
THE NORTHWEST. THIS ACTIVITY MAY BE SEVERE...ESPECIALLY WEDNESDAY
NIGHT THROUGH THURSDAY...CAPABLE OF LARGE HAIL...DAMAGING WINDS
AND ISOLATED TORNADOES. HEAVY RAINFALL AND LOCALIZED FLOODING WILL
ALSO BE POSSIBLE...AS THE FRONTAL BOUNDARY MAY STALL OUT SOMEWHERE
ACROSS THE AREA. UNCERTAINTY STILL EXISTS REGARDING THIS STORM
SYSTEM...SO ONE SHOULD LISTEN FOR LATER HAZARDOUS WEATHER
OUTLOOKS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT...BUT MAY
BE NEEDED WEDNESDAY NIGHT AND THURSDAY.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KLEINSASSER

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 7:05 PM CDTSevere Thunderstorm WarningICTCowley, Sumner55 min
Jun 8, 7:33 PM CDTSevere Thunderstorm WarningICTAllen, Greenwood, Neosho, Wilson, Woodson57 min
Jun 8, 7:36 PM CDTSevere Thunderstorm WarningICTButler, Chautauqua, Cowley, Elk54 min
Jun 8, 7:58 PM CDTSevere Thunderstorm WarningICTElk, Greenwood47 min
Jun 8, 8:28 PM CDTSevere Thunderstorm WarningICTChautauqua, Elk, Labette, Montgomery, Neosho, Wilson77 min
Jun 8, 8:36 PM CDTSevere Thunderstorm WarningICTAllen, Neosho, Wilson, Woodson69 min
Jun 8, 9:42 PM CDTSevere Thunderstorm WarningICTAllen, Neosho23 min
Jun 8, 10:26 PM CDTSevere Thunderstorm WarningICTKingman, Reno46 min
Jun 8, 10:36 PM CDTSevere Thunderstorm WarningICTMcPherson, Reno, Rice54 min
Jun 8, 11:10 PM CDTSevere Thunderstorm WarningICTEllsworth, McPherson, Rice20 min
Jun 9, 5:15 AM CDTAreal Flood WarningICTAllen, Greenwood, Woodson18 hr
Jun 9, 7:23 AM CDTAreal Flood WarningICTChautauqua, Elk, Labette, Montgomery, Neosho, Wilson17 hr
Jun 9, 7:40 AM CDTRiver Flood WarningICTWilson25 hr
Jun 9, 8:30 AM CDTRiver Flood WarningICTMontgomery, Wilson24 hr
Jun 9, 8:37 AM CDTRiver Flood WarningICTAllen, Neosho30 hr
Jun 9, 8:37 AM CDTRiver Flood WarningICTNeosho48 hr
Jun 9, 8:37 AM CDTRiver Flood WarningICTLabette, Neosho72 hr
Jun 9, 8:37 AM CDTRiver Flood WarningICTLabette3 days
Jun 9, 3:01 PM CDTWind AdvisoryICTBarton, Russell30 hr

Nearby

River Flood Warnings in Kansas, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.